top of page

BENZO STORY: Lynn from the United Kingdom

Updated: Mar 23, 2023

Summary


Polydrugged with Klonopin, sertraline, pregabalin, and aripripazole, this woman’s story is that of desperation trying to find a way out.

 

Details

  1. Key Topics: Anxiety, Benzos, Dependence, Withdrawal, Klonopin (clonazepam), Zoloft (sertraline), Lyrica (pregabalin), Abilify (aripripazole), doctors, symptoms, psychiatrist, insomnia

  2. Listen on the Podcast: https://www.easinganxiety.com/post/quick-questions-about-anxiety-insomnia-benzos-and-withdrawal-bfp034

 

Content Warning


Stories presented on Easing Anxiety may contain triggering content. If this is a concern for you, please refrain from reading any further. These stories are provided for informational purposes only and should never be considered medical advice. Opinions stated are those of the author only. See our disclaimer at the bottom of this post for more information.

 

Lynn’s Story


Thank you so much for all your hard work in increasing awareness about benzos. I would like to share my story. I would really welcome comments about my symptoms from your readers and yourself.


I was prescribed Klonopin in July 2017 for chronic insomnia and anxiety. I was also put on sertraline, pregabalin, and aripripazole. The psychiatrist did not inform me about side effects.


I was prescribed Klonopin in July 2017…I was also put on sertraline, pregabalin, and aripripazole.

The meds dulled all my senses and did not resolve my sleep issues. Two months after taking the meds I developed tinnitus. I therefore wanted to get off the meds.


I got off everything apart from Sertraline and Klonopin by the end of 2017. I then came off Sertraline in March 2018. My sleep was still not good. Completely fragmented and unrefreshing.


In April 2018, I was suffering with bad insomnia and anxiety, so I went back on Sertraline in June 2018. I then developed a terrible gut problem with diarrhea. I then came off Sertraline in August 2018. My psychiatrist told me to continue taking Klonopin for sleep.


I took about .5 – 1.0 every night until December 2018. My sleep was still not good and so I decided to come off the Klonopin. I tapered the doses and came off it at the end of January 2018. All hell broke loose.


My sleep went from alternative nights of no sleep or two hours, then the following night more sleep about five to six hours. Now nearly seven months off the Klonopin, I am suffering to the point of utter despair.

I never felt good on the Klonopin…

I have chronic insomnia, head pressure, raging tinnitus, weird sense of smell, full ears, nausea, constant dizzy spaced out head, and cognitive impairment, alien head. I never felt good on the Klonopin, as it never helped with sleep.


I have had loads of medical tests, all negative. In your experience, is it common for people to feel they are getting worse after several months after their last dose? I feel desperate.

I’m 59 and can’t see a way out of this mess. I’m a professional person but unable to work now.


Lynn

 

Share Your Story


We are always looking for new stories to share. Please visit our feedback form if you’d like to share your story with our community. Thank you.

 

Disclaimer


All stories shared on Easing Anxiety are done so with the author’s permission. These stories are provided for informational purposes only and should never be considered medical advice. The views and opinions expressed within are those of the author only, and do not necessarily reflect those of Easing Anxiety or its founder. Stories presented on Easing Anxiety may contain triggering content for certain segments of the population. While provided as an informational resource to our community, some stories may not be beneficial to those who are sensitive to their content. Regarding benzodiazepine withdrawal or BIND, most people can withdraw safely, successfully, and without serious complications if they are informed and have a solid support system. Many of the stories shared on Easing Anxiety are extreme and should not be used to create any expectations of one’s individual experience. Please read the Ashton Manual formore information and work with your doctor. Withdrawal, tapering, or any other change in dosage of benzodiazepines, nonbenzodiazepines (Z-drugs), or any other prescription medication should only be done under the direct supervision of a licensed physician. View our complete disclaimer for more info.

Related Posts

See All

Comments


bottom of page